# SDR DALA2016010800099

- Difficulty date: January 7, 2016
- Submitted: January 8, 2016
- Operation: Air carrier
- Aircraft: N943DL
- Make and model: Doug MD-88
- Aircraft serial: 49816
- Aircraft time: 69,236 hours, 51,549 cycles
- System (JASC): 2210 · Autopilot System
- Part: Wire
- Condition: Shorted
- Location: Rudder
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

FLIGHT RETURNED TO DEPARTURE DUE TO SEVERAL LARGE UNCOMMANDED YAW - RUDDER INPUTS REPORTED WHILE CLIMBING THROUGH 16K FT.  THE AUTOPILOT DISENGAGED AND THE DFGC SYSTEM CIRCUIT BREAKER C18 OPENED AND WOULD NOT RESET.  BOTH MCP AND AUTOTHROTTLE FUNCTIONS WERE LOST.  SPURIOUS YAW INPUTS CONTINUED UNTIL THE YAW DAMP SWITCH WAS TURNED OFF AND THEN THE UNCOMMANDED YAW INPUTS CEASED. T/S IAW WDM AND INSPECTED RUDDER POSITION CIRCUIT.  FOUND WIRE 20610X22RD WAS SHORTED TO ACFT GROUND.  WAS ABLE TO DUPLICATE PILOT WRITE-UP.  REPAIRED WIRE IAW  SWPM CH 20.  RAN RTS CHECKED GO. THE ACFT HAS RETURNED TO SERVICE.
